The Open UniversitySkip to content
 

Criteria for reachability of quantum states

Schirmer, S.G.; Solomon, A.I. and Leahy, J.V. (2002). Criteria for reachability of quantum states. Journal of Physics A: Mathematical and General, 35(40) pp. 8551–8562.

URL: http://www.iop.org/EJ/abstract/0305-4470/35/40/313
DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1088/0305-4470/35/40/313
Google Scholar: Look up in Google Scholar

Abstract

We address the question of which quantum states can be inter-converted under the action of a time-dependent Hamiltonian. In particular, we consider the problem as applied to mixed states, and investigate the difference between pure- and mixed-state controllabilities introduced in previous work. We provide a complete characterization of the eigenvalue spectrum for which the state is controllable under the action of the symplectic group. We also address the problem of which states can be prepared if the dynamical Lie group is not sufficiently large to allow the system to be controllable.

Item Type: Journal Article
ISSN: 0305-4470
Keywords: Quantum Control; Lie Groups
Academic Unit/Department: Science > Physical Sciences
Item ID: 8147
Depositing User: Allan Solomon
Date Deposited: 21 Jun 2007
Last Modified: 02 Dec 2010 20:00
URI: http://oro.open.ac.uk/id/eprint/8147
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk